MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74122548
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Toxicity (2333); Test Result (2695)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.Surgeon reportedly suspected alval due to high metal ion levels.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.

Brand Name
HEMI HEAD 48MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key7291581
Report Number3005975929-2018-00061
Device Sequence Number956987
Product Code KWL
UDI-Device Identifier00885556071847
UDI-Public00885556071847
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Catalogue Number74122548
Device Lot Number08FW17379
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date01/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETABULAR CUP, # 74122154, LOT # 08FW17312; FEMORAL STEM, # 71356108, LOT # 08HM12081; MODULAR SLEEVE, # 74222200, LOT # 08AW15334; ACETABULAR CUP, # 74122154, LOT # 08FW17312; FEMORAL STEM, # 71356108, LOT # 08HM12081; MODULAR SLEEVE, # 74222200, LOT # 08AW15334
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR